MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number CP-411
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to use, when preparing the operation, the scrub nurse wanted to take out the suture of the packaging, the needles were very hard to take out.When the needle was pulled out of the packaging, the needle and the thread separated from each other.It was reported that this happens quite often, that needles are very hard to pull out of the packaging.There was no patient involved.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of fourteen devices.Visual inspection of the opened samples noted two sutures and one needle.One of the sutures was returned with the needle disengaged.The needle was not returned.Visual inspection and functional testing of the sealed samples confirmed there were no abnormalities that would have caused or contributed to the reported condition.A needle attachment test was performed on the sealed samples and the results exceeded the specifications for this product.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7565373
Report Number9612501-2018-01057
Device Sequence Number19348599
Product Code GAW
UDI-Device Identifier20884521036113
UDI-Public20884521036113
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K954808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberCP-411
Device Catalogue NumberCP-411
Device Lot NumberD7H2189X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Initial Date Received by Manufacturer 05/17/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date06/04/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1